Wildfire, Dallam
- When
- May 24, 6:43 PM CST to May 25, 3:00 AM CST
- Where
- Dallam forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
The FM 296 Wildfire began around 1843CST about twelve miles northeast of Ware Texas in Dallam County. The fire threatened two homes along with four other structures, however none were damaged or destroyed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The FM 296 Wildfire began around 1843CST about twelve miles northeast of Ware Texas in Dallam County. The fire threatened two homes along with four other structures, however none were damaged or destroyed. There were also no injuries reported. The wildfire consumed an estimated fifteen thousand acres and was contained around 0300CST on May 25.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 24, 5:33 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
633 PM CDT TUE MAY 24 2011
.AVIATION...
FOR THE 00Z TAFS...WINDS WILL REMAIN THE BIG CONCERN THROUGH THE TAF
PERIOD. WINDS WILL REMAIN STRONG AT KAMA THROUGH AT LEAST SUNSET...SO
WILL KEEP THE AWW GOING THROUGH 02Z. ALTHOUGH WINDS HAVE BEGUN TO
DIMINISH AT KDHT AND KGUY...BRIEF STRONG GUSTY WINDS ARE STILL
POSSIBLE AS ISOLATED SHOWERS MOVE NEAR THESE TERMINALS. EVEN AFTER
SUNSET...THE WINDS WILL REMAIN QUITE BREEZY AROUND 20G30KT. A COLD
FRONT WILL CONTINUE TO PUSH SOUTH THROUGH THE REGION THROUGH 12Z. AS
A RESULT CURRENT WESTERLY WINDS WILL SHIFT TO NORTHWESTERLY.
WINDS WILL ONCE AGAIN INCREASE WITH A TYPICAL DIURNAL TREND AROUND
15Z...BUT AT THIS POINT EXPECT WINDS TO REMAIN JUST BELOW AWW
CRITERIA.
JOHNSON
&&
.PREV DISCUSSION... /ISSUED 602 PM CDT TUE MAY 24 2011/
UPDATE...
ISSUED A HIGH WIND WARNING NORTH OF A CHANNING TO CACTUS TO HOOKER
LINE THROUGH 8 PM CDT. ALSO...EXPANDED WIND ADVISORY TO INCLUDE ALL
AREAS OUTSIDE THE HIGH WIND WARNING AREA.
DISCUSSION...
VERY WINDY CONDITIONS CAN BE EXPECTED THE NEXT COUPLE OF HOURS.
BASED ON REPORTS OF A 63 MPH GUST AT DALHART AND A 59 MPH GUST AT
KENTON IN THE PAST HOUR...ISSUED A HIGH WIND WARNING FOR THE AREAS
MENTIONED ABOVE AS APPEARS SHOWERS IN THESE AREAS ARE CAUSING VERY
STRONG DOWNDRAFTS AND STRONG WINDS. LATEST SPC MESOANALYSIS DEPICTED
1000-1600 J/KG OF DOWNDRAFT CAPE IN THESE AREAS. THIS MAY NEED TO BE
EXPANDED EAST IF THE SHOWERS HOLD TOGETHER.
THINK THE WIND ADVISORY IS IN GOOD SHAPE ACROSS THE REST OF THE AREA
FOR NOW. MAY HAVE TO EXTENDED IT AN HOUR OR SO AS WINDS MAY BE A BIT
SLOW TO DIMINISH. REGARDLESS...WINDS WILL LIKELY DIMINISH AFTER
SUNSET. A BIT CONCERNED STRONG WINDS WILL RETURN TO AREAS MAINLY
NORTHEAST OF A DALHART TO AMARILLO LINE AFTER MIDNIGHT...ESPECIALLY
WITH STRONG MSLP RISES FORECAST. WILL CONTINUE TO MONITOR.
A FEW FIRES HAVE DEVELOPED ACROSS THE AREA INCLUDING JUST SOUTHEAST
OF HEREFORD...ONE NEAR THE DALLAM AND CIMARRON COUNTY LINE...AND
ANOTHER SOUTH OF GOODWELL OKLAHOMA. CRITICAL TO EXTREMELY CRITICAL
FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH AT LEAST THE EARLY
EVENING HOURS. CURRENT ENDING TIME OF RED FLAG WARNING AT 11 PM CDT
SEEMS REASONABLE AT THIS TIME.
PRODUCTS HAVE BEEN UPDATED.
MBS
PREV DISCUSSION... /ISSUED 251 PM CDT TUE MAY 24 2011/
DISCUSSION...
CLOSED OFF UPPER LEVEL LOW OVER SOUTHEAST COLORADO WILL CONTINUE
TO MOVE SLOWLY EASTWARD THROUGH THE NEXT COUPLE OF DAYS. THE
PANHANDLES WILL REMAIN MAINLY ON THE DRY SIDE OF THIS STORM. A FEW
STORMS HAVE DEVELOPED ALONG A SURFACE TROUGH THAT MOVED INTO THE
NORTHWEST PART OF THE OUR CWA THIS AFTERNOON. SURFACE LOW BETWEEN
GUYMON AND LIBERAL WILL CONTINUE TO MOVE OFF TO THE EAST TONIGHT AS
UPPER LEVEL LOW MOVES INTO WESTERN KANSAS. MID AND UPPER LEVEL JET
MOVING ALONG THE SOUTH SIDE OF THE LOW IS TRANSLATING ACROSS THE
PANHANDLES AT MID AFTERNOON. SURFACE WINDS ARE PICKING UP ACROSS
THE REGION AND DRIER AIR IS STARTING TO GET ENTRAINED INTO THE
SHOWERS AND STORMS ACROSS THE FAR NORTHWEST PART OF THE REGION...SO
THEY ARE STARTING TO DIMINISH. SOME WRAP-AROUND SHOWERS AND
THUNDERSTORMS ARE STILL EXPECTED THROUGH WEDNESDAY ACROSS THE
OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE AS MOISTURE AND
INSTABILITY COMBINE.
ANOTHER WINDY DAY IS IN STORE FOR THE PANHANDLES ON WEDNESDAY...
ESPECIALLY ACROSS THE NORTHEAST CWA. WE MAY NEED A WIND ADVISORY
FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST
TEXAS PANHANDLE AS A STRONG PRESSURE GRADIENT CONTINUES ON THE BACK
SIDE OF THIS STORM SYSTEM.
THE FORECAST WILL REMAIN DRY BEYOND WEDNESDAY. UPPER LEVEL RIDGE
BUILDS OVER THE SOUTHERN HIGH PLAINS BY THE END OF THE WORK WEEK
BEHIND THIS DEPARTING STORM. ANOTHER UPPER LEVEL STORM MOVES ACROSS
THE NORTHERN PLAINS OVER THE WEEKEND...BUT THE PANHANDLES WILL
REMAIN IN DRY WESTERLY FLOW ALOFT. THE FLOW ALOFT WILL THEN
TRANSITION TO MORE OF A SOUTHWEST TO NORTHEAST DIRECTION ACROSS OUR
AREA BY EARLY NEXT WEEK AS ANOTHER STORM DEVELOPS OVER THE GREAT
BASIN. THIS FLOW WILL LIKELY BRING WINDY WEATHER BACK TO THE
PANHANDLES. A DRYLINE MAY ALSO EVOLVE AGAIN BY EARLY NEXT WEEK ACROSS
THE EASTERN PANHANDLES...BUT WILL NOT INSERT POPS ALONG THIS FEATURE
NOW AS IT REMAINS UNCERTAIN IF IT WILL HELP TO FIRE SHOWERS AND
THUNDERSTORMS.
FIRE WEATHER...
WILL CONTINUE WITH THE RED FLAG WARNING THIS EVENING AS DRY AIR
CONTINUES TO WORK IN FROM THE WEST. WINDS WILL BE STRONG AGAIN ON
WEDNESDAY FROM THE NORTHWEST BEHIND THE DEPARTING STORM SYSTEM...
BUT RELATIVE HUMIDITIES ARE EXPECTED TO STAY ABOVE 20 PERCENT.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
DONLEY...GRAY...HEMPHILL...HUTCHINSON...LIPSCOMB...
OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...WHEELER.
HIGH WIND WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DALLAM...HANSFORD...HARTLEY...MOORE...SHERMAN.
OK...RED FLAG WARNING UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER.
HIGH WIND WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
&&
16/17HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 743 PM CDT TUE MAY 24 2011 OKZ001>003-TXZ001>020-251100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 743 PM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM FOR THE EASTERN OKLAHOMA PANHANDLE AND THE SOUTHERN AND EASTERN TEXAS PANHANDLE DUE TO WEST TO SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS BETWEEN 50 AND 55 MPH. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS ALL OF THE PANHANDLES DUE TO SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT. A RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES UNTIL 11 PM. IN ADDITION...THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. ANY STORM THAT DEVELOPS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE FOR THE FAR EASTERN OKLAHOMA AND NORTHEAST TEXAS PANHANDLE. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. A WIND ADVISORY MAY BE NEEDED ON WEDNESDAY ACROSS THE OKLAHOMA AND THE NORTHEAST TEXAS PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE NORTHERN AND EASTERN PANHANDLES SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND BE PREPARED FOR POSSIBLE ACTIVATION THROUGH TONIGHT. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE WEATHER CONDITIONS THROUGH TONIGHT. JOHNSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
210 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL KEYES 36.81N 102.25W
05/24/2011 E1.00 INCH CIMARRON OK TRAINED SPOTTER
&&
EVENT NUMBER AMA1100266
SMBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
504 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM NON-TSTM WND GST 3 SW DALHART 36.03N 102.55W
05/24/2011 M63 MPH HARTLEY TX ASOS
&&
EVENT NUMBER AMA1100267
SFJSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 509 PM CDT TUE MAY 24 2011 OKZ001-002-TXZ001-002-242245- CIMARRON OK-TEXAS OK-DALLAM TX-SHERMAN TX- 509 PM CDT TUE MAY 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR SHERMAN...DALLAM... TEXAS AND CIMARRON COUNTIES. AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF SHOWERS FROM WHEELESS TO DALHART...MOVING EAST AT 45 MPH. BRIEF...STRONG WIND GUSTS TO 55 MPH ARE POSSIBLE NEAR THESE SHOWERS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. JOHNSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
522 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM NON-TSTM WND GST 5 SE KENTON 36.83N 102.88W
05/24/2011 M59 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA1100268
SFJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
623 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM NON-TSTM WND GST STRATFORD 36.34N 102.07W
05/24/2011 E60 MPH SHERMAN TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1100269
CLKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
654 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM NON-TSTM WND GST HARTLEY 35.89N 102.40W
05/24/2011 E60 MPH HARTLEY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1100270
CLKThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314192.